Texas, 2009Flash Flood in Texas, October 3, 2009
October 3, 2009 · NWS CRP · 1 event in 1 county or zone
Between 5 and 8 inches of rainfall fell near and north of Beeville during the evening hours, resulting in flash flooding and a high water rescue.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Between 5 and 8 inches of rainfall fell near and north of Beeville during the evening hours, resulting in flash flooding and a high water rescue.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 3, 5:48 PM CST, 15 minutes earlier.
Area forecast discussion, Oct 3, 5:48 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT SAT OCT 3 2009
.DISCUSSION...SEE AVIATION SECTION.
&&
.AVIATION...ONGOING STORMS ARE EXPECTED TO EFFECT MAINLY VCT AND
ALI OVER THE NEXT COUPLE OF HOURS. CRP MAY SEE RESIDUAL RAIN AS
THESE STORMS MOVE E TO NE AND WEAKEN. ONCE THE PRECIP
DIMINISHES...THE REMAINDER OF TONIGHT AM EXPECTING GENERALLY MVFR
CIGS POSSIBLY VSBYS AS WELL. CIGS ARE EXPECTED TO LIFT BY MID
MORNING. RAIN CHCS WILL DIMINISH THROUGH SUNDAY WITH GENERALLY VFR
CONDITIONS EXPECTED.
&&
PREV DISCUSSION... /ISSUED 313 PM CDT SAT OCT 3 2009/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SCATTERED CONVECTION
IS CURRENTLY DEVELOPING IN THE VICINITY OF THE WARM FRONT LOCATED
ALONG A COTULLA TO VICTORIA LINE. THE BULK OF THE ACTIVITY IS
GENERALLY NORTHEAST OF INTERSTATE 37...WHERE 700MB TEMPS ARE LESS
THAN 10C. THE ECMWF/GFS CONTINUE TO PROG 850MB-700MB WAA TO
INCREASE ACROSS SOUTH TEXAS OVERNIGHT WITH BOUNDARY LAYER TEMPS
INCREASING AS A RESULT. THIS SHOULD HINDER CONVECTIVE DEVELOPMENT
FROM SOUTH TO NORTH OVERNIGHT AS LAPSE RATES BECOME LESS
FAVORABLE. THE GFS/NAM/ECMWF PROG AN UPPER LEVEL SHORTWAVE TO MOVE
ACROSS MEXICO TONIGHT AND PUSH INTO THE RIO GRANDE BY 12Z SUNDAY.
THIS UPPER LEVEL DISTURBANCE SHOULD TRIGGER CONVECTION ACROSS THE
WESTERN BRUSH COUNTRY SUNDAY MORNING WITH SHOWERS AND THUNDERSTORMS
TRAVERSING FROM WEST TO EAST THROUGH THE EARLY AFTERNOON HOURS.
NVA SHOULD OVERSPREAD SOUTH TEXAS FROM WEST TO EAST IN THE WAKE OF
THE SHORTWAVE. FURTHERMORE...700MB TEMPS ARE PROGGED TO INCREASE
TO WELL ABOVE 10C AREAWIDE SUNDAY AFTERNOON WITH PRECIP CHANCES
DECREASING SIGNIFICANTLY FROM SW TO NE SUNDAY NIGHT. GENERALLY
FOLLOWED A NAM/GFS MOS CONSENSUS TEMPERATURE FORECAST FOR THE
SHORT TERM.
LONG TERM (MONDAY THROUGH SATURDAY)...SOUTH TEXAS BEGINS THE
EXTENDED BETWEEN SYSTEMS AS ONE LARGE UPPER LOW CHURNS ACROSS
EASTERN CANADA WHILE ANOTHER MOVES ACROSS THE WESTERN CONUS. A RIDGE
AXIS BETWEEN THE TWO ACROSS THE CENTRAL GULF COAST WILL PROVIDE FAIR
AND WARM WEATHER FOR THE FIRST PART OF NEXT WEEK WHILE THE WESTERN
LOW STREAKS ACROSS THE NORTHERN PLAINS.
BOTH THE GFS AND THE ECMWF TAKE THE NEXT IMPULSE IN THE ACTIVE
WESTERLY STREAM AND CLOSE OFF AN UPPER LOW NEAR SOUTHERN CALIFORNIA
BY MIDWEEK. THIS FEATURE SHOULD KEEP US IN SOUTHWEST UPPER FLOW FOR
A WHILE. GFS...AS IS TYPICAL...EJECTS THE UPPER LOW MUCH TOO
QUICKLY...SO HAVE FOLLOWED CLOSER TO ECMWF SOLUTIONS THAT KEEP THE
UPPER LOW CENTER FURTHER BACK INSTEAD OF CREATING A GIGANTIC MONSTER
OF AN UPPER LOW OVER WINNIPEG LIKE THE 13/12Z GFS RUN DOES.
END RESULT OF ALL THIS IS GRADUALLY INCREASING CHANCES FOR
PRECIPITATION AS NUMEROUS UNTIMEABLE IMPULSES INTERACT WITH
GRADUALLY INCREASING GULF MOISTURE. AM CONCERNED THAT MODEL FORECAST
7H TEMPERATURES ARE STILL TOO HIGH...AND SO ATTEMPTS AT CONVECTION
MAY END UP FIZZLING. THIS FAR OUT THOUGH...THE PRUDENT COURSE IS TO
STICK AT OR JUST BELOW NUMERICAL GUIDANCE UNTIL MORE OF A CONSENSUS
EMERGES.
GIVEN CONSENSUS MODEL HEIGHTS AND TEMPERATURES...KEPT MAX TEMPS A
GOOD DISTANCE ABOVE NORMAL FOR EARLY OCTOBER.
MARINE (TONIGHT THROUGH SUNDAY NIGHT)...AN INCREASING LOW-LEVEL
JET COMBINED WITH AN UNSTABLE MARINE LAYER WILL ALLOW THE HIGHER
WINDS ALOFT TO MIX TO THE SURFACE AFTER MIDNIGHT TONIGHT.
THEREFORE...HOISTED AN SCA FOR THE GULF 20 TO 60 NM OFFSHORE
AFTER 09Z WITH SCEC CONDITIONS EXPECTED OVER THE BAYS/NEARSHORE
WATERS DURING THE SAME PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 93 79 92 79 / 30 20 10 10 10
VICTORIA 75 89 75 92 77 / 70 60 20 10 10
LAREDO 78 99 80 98 79 / 30 30 10 10 10
ALICE 76 94 78 96 78 / 30 20 10 10 10
ROCKPORT 79 91 81 88 82 / 40 30 20 10 10
COTULLA 74 92 76 98 75 / 50 40 10 10 10
KINGSVILLE 79 94 79 95 79 / 20 20 10 10 10
NAVY CORPUS 80 91 81 88 82 / 30 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
TE/81...AVIATION
MG/88...SHORT TERMHazardous weather outlook, Oct 3, 4:22 AM CST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CDT SAT OCT 3 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-041030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
522 AM CDT SAT OCT 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS A WARM FRONT MOVES NORTH ACROSS THE REGION. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...INCREASING THE POTENTIAL FOR
LOCALIZED FLOODING AND EXCESSIVE WATER ACCUMULATION IN LOW LYING
AREAS. AT THIS TIME AM NOT EXPECTING ANY ORGANIZED SEVERE
WEATHER...HOWEVER A BRIEF STRONG STORM CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KRR/WC
In the hours before
Special weather statement, Oct 3, 4:23 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 PM CDT SAT OCT 3 2009
TXZ232-233-032315-
BEE-GOLIAD-
523 PM CDT SAT OCT 3 2009
...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEEVILLE...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL WITH RATES 1 TO 2 INCHES PER HOUR CAN BE EXPECTED
WITH THIS STORM.
TE
Flash Flood, Bee
- When
- October 3, 6:03 PM CST to 8:30 PM CST
- Where
- Bee County, 3.48 mi SSE of Normanna to 3.25 mi NNE of Poesta
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.484, -97.757
Road closed at Dickerson and Carr Road due to high water over the road. High water rescue performed at Carr Road and Charco Road intersection.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, October 3 to 10, 20098 injured · $750,000 · 1 event
- Lightning Strike in Maine, October 3, 2009$175,000 · 1 event
- Dust Storm in Washington, October 3 to 4, 20097 injured · 1 event
- High Wind in Montana, October 3 to 4, 2009$50,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Texas, October 3 to 4, 20090.75 in hail · 18 events
- High Wind in Nevada, October 3 to 4, 2009$15,000 · 67 kt wind · 8 events
- Strong Wind and Winter Weather in California, October 3 to 4, 2009$15,000 · 2 events
- Winter Storm in Montana, October 3 to 5, 20099 events
- Heavy Snow in Oregon, October 3 to 4, 20093 events
- Winter Weather in Nevada, October 3 to 4, 2009$5,000 · 3 events
- Tropical Storm in Guam, October 3 to 4, 2009$5,000 · 1 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, October 3, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199735.